Byetta and Gastroparesis

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ankh
New Member


Date Joined Jun 2008
Total Posts : 18
   Posted 6/24/2008 5:21 PM (GMT -7)   
I'm a 23 year old type 2 diabetic. I was diagnosed at 13 as Type 1 by mistake because I wasn't overweight or anything. For years I took insulin, gained a lot of weight, and had little control over my blood sugars. Then I gave up taking insulin altogether and ate whatever I wanted. I did that for two years. And I didn't die. I didn't pass out. I didn't get an infection. So I went to the doctor, admitted my self-neglect, and was tested for type 2. The c-peptide confirmed I was type 2. That's a little synopsis of my history. :)

I've been on Byetta for two years. It made me REALLY sick initially; I threw up every bit of food I ate. But I stuck it out. All the weight I gained from taking insulin just melted off within a few months, seemingly without even trying. It was effortless to control my blood sugars. The nausea eventually went away.

But the last few months I started vomiting again, a few hours after a meal (and the Byetta shot), the food is completely undigested. I had a three week period where this happened. I also gained back some weight because the appetite suppressant wore off. Now I don't throw up as frequently, the vomiting seemed to stop, but it's still every once in awhile. I don't feel sick; I just need to get whatever it is out of my system. It won't digest.

Has this happened to anyone on Byetta? Any tips on how to lessen this undesirable side effect? I really would rather not give up on Byetta and take something that could potentially cause weight gain. I have a hard enough time without those kinds of meds. confused

RNCheryl
New Member


Date Joined Aug 2008
Total Posts : 7
   Posted 8/4/2008 9:49 AM (GMT -7)   
I have not vomited since beginning Byetta one month ago. However, I have had some mild nausea. You did not mention whether you have taken Ginger? Crystalized Ginger works amazing well with the nausea. It can be purchased in most grocery stores, however, I purchase mine in a health food store.
Good Luck,
Cheryl

Faith68
New Member


Date Joined Oct 2008
Total Posts : 1
   Posted 10/25/2008 3:29 PM (GMT -7)   
I was on Byetta a couple of years ago and suffered the same side effects.  Constantly nausea and vomiting, and drastic weight loss.  But after a while the lack of appetite fell off.  And I eventually decided it wasn't worth the side effects and my Dr. put me on something else.  The decision is yours, only you can make that decision.  Im sorry your going through that I do sympathize.  I hope I was of help to you. turn
 

LanieG
Forum Moderator


Date Joined Nov 2006
Total Posts : 3901
   Posted 10/26/2008 11:54 AM (GMT -7)   
Hi Faith, welcome to HealingWell.  As you say, it's very important to tell the doctor how you cope with the meds.  Sometimes you do have to change to other ones that are more "compatible" with your system.  We haven't heard from Ankh or Cheryl in awhile.  I hope they're doing ok.

Lanie
forum moderator - diabetes
diabetes controlled so far by low/no carb diet and exercise; no meds


irisart
New Member


Date Joined Dec 2008
Total Posts : 14
   Posted 12/21/2008 12:17 PM (GMT -7)   
Hi.

I have recently gone through many GI tests and been diagnosed with gastroparesis and gastro reflux. I have no idea how I got this, as I am not a diebetic nor do I match up with any other grouping listed for likely candidates. I would like to hear from someone who is experiencing a lot of pain and a description of the pain. My pain is severe and includes electric stabbing, intense burning, and left rib pain. It radiates across the whole upper GI. I was put on the diet and Reglan. I had a severe reaction to Reglan, so now I am again on narcotics until all of my testing is completed. I hope I hear from someone who has experienced this intense pain. My display name is irisart.

BJH
New Member


Date Joined Jan 2009
Total Posts : 3
   Posted 1/3/2009 8:59 PM (GMT -7)   
Hi, I just started Byetta for the second time. I also take Actoplus met. twice daily. The byetta made me very nauseaed the first time and I quit taking it because of that, but now I take a 1/4 pill of 25 mg. phenergan to keep the nausea down, I have noticed I don't have to take the phen. as often now, maybe this will work for you, and hope this is going to work for me. I am not a very complient diabetic, but have really tried after Christmas to stay on program. It is so hard for me and now I seem to like to eat sweets more than ever, I started swimming 4 days a week and walking as much as possible. But the eating is really getting me down, it's like I don't have any control over my self any more and am really depressed about it. Does any one have any suggestions for this sweet issue...... Let me know. BJH 
 
Diagnosed: Lupus 2000, Diabetes 2004, Meds: Byetta, actoplus met, effoxor, ( depression),mobic ( arthritis) lots of vitamins

Post Edited (BJH) : 1/3/2009 8:38:30 PM (GMT-7)

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, November 23, 2014 8:38 PM (GMT -7)
There are a total of 2,276,375 posts in 253,009 threads.
View Active Threads


Who's Online
This forum has 158710 registered members. Please welcome our newest member, Howard3569.
408 Guest(s), 23 Registered Member(s) are currently online.  Details
07vNH, roobie, DianeB, lostwife2, Tunnelvisionary, mikeb2308, lymebarthiker, aeshleyrose, Play4parr, Scaredy Cat, Flametiger, BillyBob@388, Sherrine, teragram, Dewayne, Old Mike, Garden Peace, quincy17, ela9050, delilahblue, Skysmommy, (Seashell), Cornell


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer